# SDR CA190807011

- Difficulty date: August 7, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Agusta AW139
- Aircraft time: 3,659 hours
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Gearbox
- Part number: 4G6320A00132
- Condition: Making Metal
- Location: Main Rotor
- Part time: 3,919 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PRELIMINARY REPORT: RECEIVED MAIN ROTOR GEARBOX CHIP SUMP CAUTION ALERTING SYSTEM DURING FLIGHT . CHIP BURNER WAS UTILIZED TO BURN 3 SEPARATE INDICATIONS 4TH CHIP LIGHT APPEARED AS AIRCRAFT WAS TAXING IN.  RECTIFICATION: 1. CHIP DETECTORS INSPECTED AND METAL FOUND ON MAIN ROTOR GEARBOX SUMP 2 DETECTOR AND RH AGB CHIP DETECTOR. AMP PROCEDURE 39-A-60-80-00-03A-028A-D FOLLOWED TO IDENTIFY METAL. SUBSTANTIAL "EVENT CODE 6" SPALLING AND FLAKING METAL FOUND. LEONARDO PRODUCT SUPPORT CONTACTED AND CHIP DETECTOR EVENT REPORT CARD COMPLETED AND SENT OFF. 2. PRODUCT SUPPORT AND ENGINEERING LETTER REQUESTED INSPECTION OF ACCESSORY DRIVE QUILLS FOR EVIDENCE OF SPALLING ACCESSORY GEARBOX FREEWHEEL DUMMY ACTUATOR, OIL COOLER FAN DRIVE, #2 AC GENERATOR AND #2 HYDRAULIC PUMP AND CASE SEALS REMOVED FOR INSPECTION, NO DEBRIS FOUND. LEONARDO PRODUCT SUPPORT AND ENGINEERING INFORMED OF FINDINGS AND PRODUCT SUPPORT AND ENGINEERING LETTER THEN ISSUED TO REMOVED MAIN ROTOR GEARBOX FROM SERVICE AND RETURN FOR REPAIR/OVERHAUL. (TC# 20190807011)
